MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: registered technologist (rt).A review of the manufacturing record and the shipping inspection record of the involved product/lot number combination confirmed there was no problem in them.A search of the complaint file found no other report with the involved product code/lot number combination from other facilities.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.(b)(4).Please see mdr 2243441-2021-00004 for the importer report.
 
Event or Problem Description
The user facility reported that during an abdominal aortogram with runoff via the right femoral artery, when attempting to cross a lesion in the left superficial femoral artery (sfa) with a navicross catheter and stiff angled glidewire, a portion of the tip of the wire sheared off.The piece was attempted to be removed but could not be done.The patient would have bypass surgery as endovascular recanalization was unsuccessful.The patient was in stable condition.The procedure outcome was completed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.H6: investigation findings - 3211 is based upon evaluation of user facility information and the visual inspection of the returned sample; 3252 & 114 is based upon the simulation testing.Visual inspection of the actual sample obtained the following results: i) the distal end had been fractured; ii) the total length was 2585 mm.As the normal length is 2600 mm, the actual sample was considered to be missing approximately 15 mm.Under a magnifier it revealed that the entire edge of the fracture seemed to have been pulled and torn.Electron microscopic inspection was conducted on the actual sample and found some dents and creases on the outer layer surface.Electron microscopic inspection of the core wire removed from the outer layer revealed that the distal end had not been deformed in taper and there was radial pattern on the fracture surface.The outer diameter of the actual sample was measured and confirmed to meet the factory's control standards.Simulation test and mechanism of fracture of guidewires were conducted.It is known from our past experiments that the guidewire may get fractured when it has been subjected to one of the loads described below, in addition, as for the core wire, the state of the fractured end presents some regularity depending on the fracture mechanism.Repetitive bending load at a 90-degree angle revealed that the fractured ends are not deformed in taper or curved, but dimple pattern is observed on the fracture surface.This state was like that observed on the actual sample.Continuous one-way torque load to a test sample kept in a curve shape revealed that the fractured ends are not deformed in taper or curved, but radial pattern is observed on the fracture surface.From this, it was presumed that the actual sample was not fractured by this mechanism.One-way pulling load revealed that the fractured ends have been deformed in taper.From this, it was presumed that the actual sample was not fractured by this mechanism.Pulling load to a loop-shaped test sample revealed that the fractured ends have been curved and deformed in taper.From this, it is presumed that the actual sample was not fractured by this mechanism.From the results of the investigation, it was likely that a bending load at a 90-degree angle was applied to the actual sample repeatedly while it was in the state of being curved during use, which resulted in the fracture of core wire due to metal fatigue.After that, it was presumed that the outer layer was torn off when the actual sample was subjected to a pulling load during withdrawal, which resulted in the complete breakage into two pieces.Ashitaka factory assures the quality of this product by implementing the following inspections and control.I) eddy current flaw detection is performed at our supplier to assure the integrity of the core wire for this product.Ii) the outside diameter of the core wire is strictly controlled to assure the strength of the core wire; iii) 100% visual inspection is performed before the packing process to assure there is no external anomaly such as a kink.Reference the following warning included in the ifu of this product: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13804447
Report Number9681834-2022-00036
Device Sequence Number5009131
Product Code DQX
UDI-Device Identifier04987350773654
UDI-Public04987350773654
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue NumberGS3509
Device Lot Number200623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVICROSS SUPPORT CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite